Medicines That Can Cause Nausea and Vomiting
Many nonprescription and prescription medicines can cause nausea or vomiting. A few examples are:
- Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
- Medicines used to treat cancer (chemotherapy).
- Opioid pain medicines.
- Vitamins and mineral supplements, such as iron.
If you think that your nausea or vomiting may be caused by a medicine:
- Call the doctor who prescribed the medicine to find out whether you should stop taking it or take a different one. An appointment may not be necessary.
- If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
Current as of:
March 1, 2023
Author: Healthwise Staff
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine
Current as of: March 1, 2023
William H. Blahd Jr. MD, FACEP - Emergency Medicine & Adam Husney MD - Family Medicine & Kathleen Romito MD - Family Medicine